Journal of Symbolic Logic

Degree invariance in the Π01 classes

Rebecca Weber

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let ℰΠ denote the collection of all Π01 classes, ordered by inclusion. A collection of Turing degrees 𝒞 is called invariant over ℰΠ if there is some collection 𝒮 of Π01 classes representing exactly the degrees in 𝒞 such that 𝒮 is invariant under automorphisms of ℰΠ. Herein we expand the known degree invariant classes of ℰΠ, previously including only {0} and the array noncomputable degrees, to include all highn and non-lown degrees for n≥2. This is a corollary to a very general definability result. The result is carried out in a substructure G of ℰΠ, within which the techniques used model those used by Cholak and Harrington [6] to obtain the same definability for the c.e. sets. We work back and forth between G and ℰΠ to show that this definability in G gives the desired degree invariance over ℰΠ.

Article information

J. Symbolic Logic Volume 76, Issue 4 (2011), 1184-1210.

First available in Project Euclid: 11 October 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 03D25: Recursively (computably) enumerable sets and degrees 03D28: Other Turing degree structures


Weber, Rebecca. Degree invariance in the Π 0 1 classes. J. Symbolic Logic 76 (2011), no. 4, 1184--1210. doi:10.2178/jsl/1318338845.

Export citation


  • D. Cenzer, $\Pi\sp 0\sb 1$ classes in computability theory, Handbook of computability theory (E. R. Griffor, editor), Studies in Logic and the Foundations of Mathematics, vol. 140, North-Holland, Amsterdam, 1999, pp. 37–85.
  • D. Cenzer and C. G. Jockusch, Jr., $\Pi\sb 1\sp 0$ classes–-structure and applications, Computability theory and its applications (Boulder, CO, 1999), Contemporary Mathematics, vol. 257, American Mathematical Society, Providence, RI, 2000, pp. 39–59.
  • D. Cenzer and A. Nies, Global properties of the lattice of $\Pi\sb 1\sp 0$ classes, Proceedings of the American Mathematical Society, vol. 132 (2004), pp. 239–249.
  • D. Cenzer and J. B. Remmel, $\Pi\sp 0\sb 1$ classes in mathematics, Handbook of recursive mathematics, Volume 2 (Y. L. Ershov, S. S. Goncharov, A. Nerode, and J. B. Remmel, editors), Studies in Logic and the Foundations of Mathematics, vol. 139, North-Holland, Amsterdam, 1998, pp. 623–821.
  • P. A. Cholak, R. Coles, R. G. Downey, and E. Herrmann, Automorphisms of the lattice of $\Pi\sp 0\sb 1$ classes: perfect thin classes and anc degrees, Transactions of the American Mathematical Society, vol. 353 (2001), no. 12, pp. 4899–4924, (electronic).
  • P. A. Cholak and L. A. Harrington, On the definability of the double jump in the computably enumerable sets, Journal of Mathematical Logic, vol. 2 (2002), no. 2, pp. 261–296.
  • Rod Downey, Undecidability of $L(F\sb \infty)$ and other lattices of r.e. substructures, Annals of Pure and Applied Logic, vol. 32 (1986), no. 1, pp. 17–26.
  • ––––, Correction to: “Undecidability of $L(F\sb \infty)$ and other lattices of r.e. substructures” \normalfontin [Downey:86?], Annals of Pure and Applied Logic, vol. 48(1990), no. 3, pp. 299–301.
  • L. A. Harrington and R. I. Soare, Definability, automorphisms, and dynamic properties of computably enumerable sets, Bulletin of Symbolic Logic, vol. 2 (1996), no. 2, pp. 199–213.
  • A. H. Lachlan, Degrees of recursively enumerable sets which have no maximal supersets, Journal of Symbolic Logic, vol. 33 (1968), pp. 431–443.
  • M. Lerman and R. I. Soare, D-simple sets, small sets, and degree classes, Pacific Journal of Mathematics, vol. 87 (1980), no. 1, pp. 135–155.
  • D. A. Martin, Classes of recursively enumerable sets and degrees of unsolvability, Zeitschrift für die Mathematische Logik und Grundlagen der Mathematik, vol. 12 (1966), pp. 295–310.
  • Anil Nerode and Jeffrey Remmel, A survey of lattices of r.e. substructures, Recursion theory (Ithaca, N.Y., 1982), Proceedings of Symposia in Pure Mathematics, vol. 42, American Mathematical Society, Providence, RI, 1985, pp. 323–375.
  • Jeffrey B. Remmel, Recursion theory on algebraic structures with independent sets, Annals of Mathematical Logic, vol. 18 (1980), no. 2, pp. 153–191.
  • J. R. Schoenfield, Degrees of classes of recursively enumerable sets, Journal of Symbolic Logic, vol. 41 (1976), pp. 695–696.
  • R. I. Soare, Recursively enumerable sets and degrees, Perspectives in Mathematical Logic, Springer–Verlag, Heidelberg, 1987.
  • R. Weber, Invariance in $\mathcalE^*$ and $\mathcalE_\Pi$, Transactions of the American Mathematical Society, vol. 358 (2006), pp. 3023–3059.